See Alike in...

Alike App

Browser

thestinkmaster

407d

has anyone taken prazosin? i had a very strange experience with it on monday night that prevented me from taking it last night, which was a mistake. for the first time ever, i took it before i was already in bed, and it immediately began disorienting me. i felt high as if i'd smoked cannabis. my heart rate was high and i was anxious for like an hour trying to get to sleep worried if maybe i actually was high, if something bad was happening, if i had taken it wrong somehow, etc. i did end up sleeping through the night but i woke up very exhausted. my partner told me to take it last night and if i had the same sensation, stop taking it and tell my psychiatrist, but i ended up not taking it at all and A) having a horrible sleep and B) having a trauma related nightmare. so for anyone taking prazosin, has anyone experienced this before where it feels like it has disorienting or psychoactive affects? i have been taking it for 4 months now and this is the first time it has ever happened.

Top reply
    • ChronicWitch2.0

      407d

      That’s really interesting that you’re having that reaction too. I have hypertension and I figured the high feeling was blood pressure being too high or low, but I stick with it bc it helps with the nightmares. I think as of now the benefits are better than the side affects for me. I would tell your doctor about that. Nightmares can be extremely difficult to deal with. There’s other things you can try to help, like meditating before going to bed, drinking a calming tea, listening to happy music or a tv show to fall asleep, or other things. That may make the nightmares more bearable, and if not the prazosin can still be useful, and you might just need a lower dose

    • ChronicWitch2.0

      407d

      That’s really interesting that you’re having that reaction too. I have hypertension and I figured the high feeling was blood pressure being too high or low, but I stick with it bc it helps with the nightmares. I think as of now the benefits are better than the side affects for me. I would tell your doctor about that. Nightmares can be extremely difficult to deal with. There’s other things you can try to help, like meditating before going to bed, drinking a calming tea, listening to happy music or a tv show to fall asleep, or other things. That may make the nightmares more bearable, and if not the prazosin can still be useful, and you might just need a lower dose

    • sleepyaries2

      407d

      hi!!! i’m on 3mg of prazosin at the moment. i use it for ptsd nightmares as well. i will say, it doesn’t go into effect immediately!! but once it does, it takes a majority of the fear in nightmares away. i was also on trazodone while on 2mg, which caused some of my nightmares too, but ended up getting off of that. i was still having nightmares after, so we upped it to 3mg. it’s been helping a lot so far! everyone’s experience with meds is obviously different for everybody, but i’ll just say give it a chance :) & if it’s still not working, then it’s just not right for you. no worries!! it’s all trial & error.

      • thestinkmaster

        407d

        @sleepyaries2 my issue is that i have been taking prazosin for 4 months, same dose and all. my dose is also a little higher though, 10 mg, and i started a new anxiety medication a month ago, so im hoping it was just a weird interaction.

      • cdawg16

        407d

        @sleepyaries2 i feel like when i feel just so out of things and exhausted it’s from my trazadone not my prasosin

        • sleepyaries2

          407d

          @cdawg16 also true!! i felt that way as well. just sucks because without it, i don’t sleep all the way through the night so i just have to try something else. i do remember feeling a little out of it the first couple times i tried prazosin, but that goes away very quickly. i have hope for you!!

    • JoranTal

      407d

      So it’s definitely a weird feeling when you first start taking it because your body doesn’t know what to do so it tenses up. For me after a week or so of taking it and laying in bed, it started calming me down and knocking me out. Try to take it like 8 or 9 hours before you need to wake up so it gives it time to stop you from being groggy

      • thestinkmaster

        407d

        @JoranTal my issue is that i have been taking it at the same dose for 4 months now, so i am unsure of why this really happened since my body should be used to it.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Alike health

Some users have reported experiencing disorientation, vivid dreams, and sleep disturbances while taking Prazosin. However, it's important to discuss your specific experience and concerns with your psychiatrist, as they can provide personalized advice and guidance based on your medical history and needs.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion